Normal Forms, Stability and Splitting of Invariant Manifolds I. Gevrey Hamiltonians

    2013, Volume 18, Number 3, pp.  237-260

    Author(s): Bounemoura A.

    In this paper, we give a new construction of resonant normal forms with a small remainder for near-integrable Hamiltonians at a quasi-periodic frequency. The construction is based on the special case of a periodic frequency, a Diophantine result concerning the approximation of a vector by independent periodic vectors and a technique of composition of periodic averaging. It enables us to deal with non-analytic Hamiltonians, and in this first part we will focus on Gevrey Hamiltonians and derive normal forms with an exponentially small remainder. This extends a result which was known for analytic Hamiltonians, and only in the periodic case for Gevrey Hamiltonians. As applications, we obtain an exponentially large upper bound on the stability time for the evolution of the action variables and an exponentially small upper bound on the splitting of invariant manifolds for hyperbolic tori, generalizing corresponding results for analytic Hamiltonians.
    Keywords: perturbation of integrable Hamiltonian systems, normal forms, splitting of invariant manifolds
    Citation: Bounemoura A., Normal Forms, Stability and Splitting of Invariant Manifolds I. Gevrey Hamiltonians, Regular and Chaotic Dynamics, 2013, Volume 18, Number 3, pp. 237-260

    Access to the full text on the Springer website